Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 43, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 3, 2021, 7:01 PM CDT for Yoakum County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 7:01 PM CDT (00:01 UTC)
- Expired
- May 3, 2021, 7:28 PM CDT
- In force
- 27 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 120 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4235 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516
WUUS54 KLUB 040001
SVRLUB
TXC501-040100-
/O.NEW.KLUB.SV.W.0043.210504T0001Z-210504T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
701 PM CDT Mon May 3 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southern Yoakum County in northwestern Texas...
* Until 800 PM CDT.
* At 700 PM CDT, a severe thunderstorm was located 12 miles west of
Denver City, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Denver City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3309 10306 3308 10259 3296 10260 3296 10306
TIME...MOT...LOC 0000Z 274DEG 23KT 3299 10305
HAIL...1.00IN
WIND...60MPH
$$
SINCAVAGE2 follow-up statements
848
WWUS54 KLUB 040022
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
722 PM CDT Mon May 3 2021
TXC501-040100-
/O.CON.KLUB.SV.W.0043.000000T0000Z-210504T0100Z/
Yoakum TX-
722 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN YOAKUM COUNTY...
At 722 PM CDT, a severe thunderstorm was located near Denver City,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Denver City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3308 10259 3296 10260 3296 10296 3309 10289
TIME...MOT...LOC 0022Z 274DEG 23KT 3298 10288
HAIL...1.00IN
WIND...60MPH
$$
SINCAVAGE330
WWUS54 KLUB 040028
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
728 PM CDT Mon May 3 2021
TXC501-040038-
/O.CAN.KLUB.SV.W.0043.000000T0000Z-210504T0100Z/
Yoakum TX-
728 PM CDT Mon May 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YOAKUM COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Texas.
LAT...LON 3308 10259 3296 10260 3296 10296 3309 10289
TIME...MOT...LOC 0027Z 274DEG 23KT 3298 10283
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:15 PM CDT, 46 minutes earlier.
Area forecast discussion, May 3, 6:15 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 615 PM CDT Mon May 3 2021 .AVIATION... Scattered thunderstorm activity is expected to increase and spread into the KLBB and KPVW terminals from the west over the next few hours. Coverage is uncertain at the moment so VCTS was mentioned in the TAF for now. Conditions are looking more unlikely that KCDS will see any thunder. After storms pass this evening, low CIGS will likely prevail through Tuesday morning. However, confidence in the heights of these CIGS are low. && .PREV DISCUSSION... /issued 557 PM CDT Mon May 3 2021/ MESOSCALE UPDATE... A lone supercell continues to propagate eastward at approximately 30-35 mph across the far southern South Plains (i.e. from Yoakum, Terry, and now shortly into Lynn County). This supercell has had a history of producing hail as large as 1.75" in diameter over the last two hours with an impressive and persistent, elongated hail spike along with horizontal sidelobe contamination. Visual confirmation from webcams and photos via storm spotters have shown that this storm has become outflow dominant recently in addition to a steady rise in cloud base, which aligns with recent trends in WSR-88D data. The threat remains high for 1-2" hail to possibly significant (2"+) hail over the next few hours as it moves east along the north side of the differential heating boundary, which is delineated across the southern South Plains, into Lynn and potentially Garza Counties. Sincavage PREV DISCUSSION... /issued 217 PM CDT Mon May 3 2021/ SHORT TERM... Increasing mid-level ascent and destabilization ahead of an upper level short wave trough moving across the 4-corners and Colorado Rockies already assisting in firing convection from the western Panhandle to the Sangre de Cristos southward to the Sacramentos. Continue to expect an increase in coverage across eastern New Mexico spreading eastward across the forecast area late afternoon through the evening hours with the potential for isolated supercells mainly across the southern tier of CWA counties. The upper trough will move east of the Panhandle and South Plains late tonight with showers and storms moving east with it. The exiting trough will also bring a reinforcing northerly low level flow and associated modest cold advection. Stratus should give way during the day Tuesday as mixing of dry mid level air increases. Despite the increased insolation temperatures will remain on the cool side. MOS and init blend look good with values about ten degrees cooler than seasonal norms. LONG TERM... By Wednesday morning a weak shortwave will be moving across the central Rockies into the Plains. Moisture and lift will be too far north with this system to bring any precipitation to our area however this will lead to a tightening of the surface pressure gradient and hence breezy SW winds. This will also push a weak cold front through the forecast area Wednesday evening into Thursday morning. Upper level ridging will begin to strengthen across the Southern Plains on Thursday so despite being in the wake of a cold front temperatures should remain around 80 degrees. An embedded shortwave within the ridge will dampen the ridge amplitude a bit on Friday. Guidance continues to be in fairly good agreement that a dryline should sharpen up near the TX/NM state line which may serve as a forcing mechanism for thunderstorms as the shortwave moves across. Forecasted instability/shear ahead of the dryline would suggest the potential for a few strong to severe thunderstorms as well and analog guidance does indicate this potential but of course details can change between now and then. Upper level flow will remain nearly zonal across the forecast area through the weekend as an upper level low slides SE across the Pacific Northwest keeping temperatures on the warm side. Another cold front will attempt to move across the area Sunday or early next week however model guidance varies on the exact timing/location of this front hence there are large uncertainties in afternoon temperatures for Sunday through early next week at this time. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, May 3, 11:42 AM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1142 AM CDT Mon May 3 2021 TXZ021>044-041645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1142 AM CDT Mon May 3 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Thunderstorms are expected to develop this afternoon across southeastern New Mexico or adjacent areas of the South Plains and Permian Basin then to spread to the east and northeast. Isolated supercell thunderstorms may develop with the potential for hail to around 2 inches in diameter as the primary threat. Wind gusts to 60 mph and localized flooding are secondary threats. These threats will be greatest along and south of a Morton to Lubbock to Guthrie line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An active weather pattern may be in store for this weekend with a risk of critical fire weather conditions and/or strong to severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Local storm report, May 3, 5:11 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
511 PM CDT MON MAY 03 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 2 W TOKIO 33.18N 102.61W
05/03/2021 M1.75 INCH YOAKUM TX PUBLIC
REPORT FROM TOKIO CO-OP GIN.
&&
EVENT NUMBER LUB2100254
WCILocal storm report, May 3, 5:28 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT MON MAY 03 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 2 W BROWNFIELD 33.18N 102.31W
05/03/2021 M1.00 INCH TERRY TX EMERGENCY MNGR
&&
EVENT NUMBER LUB2100255
WCILocal storm report, May 3, 5:47 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
547 PM CDT MON MAY 03 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 1 SW BROWNFIELD 33.17N 102.28W
05/03/2021 M1.75 INCH TERRY TX PUBLIC
&&
EVENT NUMBER LUB2100256
WCILocal storm report, May 3, 5:54 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
554 PM CDT MON MAY 03 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 1 S PLAINS 33.18N 102.83W
05/03/2021 E1.75 INCH YOAKUM TX PUBLIC
&&
EVENT NUMBER LUB2100257
WCILocal storm report, May 3, 6:38 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT MON MAY 03 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST 1 W O'DONNELL 32.97N 101.85W
05/03/2021 M63 MPH LYNN TX MESONET
&&
EVENT NUMBER LUB2100258
DKLocal storm report, May 3, 6:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT MON MAY 03 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL TAHOKA 33.17N 101.80W
05/03/2021 M1.00 INCH LYNN TX CO-OP OBSERVER
&&
EVENT NUMBER LUB2100259
DKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 61 min |
| May 3, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.